Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 70, NWS Corpus Christi, TX

October 30, 2015Victoria County, Texas

NWS Corpus Christi, TX issued this river flood warning at Oct 30, 2015, 9:11 AM CDT for Victoria County, Texas. It took effect at Nov 2, 2015, 3:46 AM CST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Oct 30, 2015, 9:11 AM CDT (14:11 UTC)
In effect from
Nov 2, 2015, 3:46 AM CST
Expired
Nov 6, 2015, 9:11 AM CST
In force
4 days
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River at Victoria (VICT2). The gauge peaked at 28.03 ft at Nov 4, 2015, 8:00 PM CST.

actionminormoderate102010/3010/3111/0111/0211/0311/0411/0511/0611/07
Action stage
12 ft
Minor stage
21 ft
Moderate stage
27 ft
Major stage
29.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Oct 30, 6:46 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Oct 30, 6:46 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
646 AM CDT FRI OCT 30 2015

.DISCUSSION...OWING RECENT METARS AND WIND VALIDATED 30-40KT ALOFT
FROM CRP SOUNDING AND LIKELY MIXING OF A SIGNIFICANT PORTION OF
SUCH (NAM DETERMINSTIC LOWER LEVEL LAPSE RATES)...WL ISSUE A WIND
ADVISORY FOR THE ERN CWA FOR THE 15Z-23Z PERIOD TODAY.

&&

.PREV DISCUSSION... /ISSUED 625 AM CDT FRI OCT 30 2015/

DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

AVIATION....CONTINUE TO EXPECT PREDOMINATE MVFR CONDITIONS
DURING THE TAF PERIOD. NON-CONVECTIVE LLWS ANTICIPATED OVER THE
NERN INTERIOR EARLY THIS MORNING. CONTINUE TO EXPECTED SCATTERED/
NUMEROUS SHOWERS/THUNDERSTORMS DRG THE AFTN/EVENING. GUSTY
ONSHORE FLOW EXPECTED DRG THE MID MORNING THROUGH LATE AFTN
FRIDAY. ANOTHER PERIOD OF SCT/NUMEROUS CONVECTION ANTICIPATED LATE
FRIDAY NIGHT/EARLY SATURDAY MORNING.

PREV DISCUSSION... /ISSUED 446 AM CDT FRI OCT 30 2015/

SHORT TERM (TODAY THROUGH SATURDAY)...WATER VAPOR IMAGERY/NWP
MODEL INITIALIZATIONS DEPICT AN UPPER LOW OVER THE SWRN CONUS.
GOES SOUNDER DPI TPW SUGGEST A MOIST ATMOSPHERE OVER THE CWA/MSA.
CONCUR WITH THE GFS DETERMINISTIC THAT THE UPPER SYSTEM WL MOVE
EWD ACRS THE SWRN CONUS DRG THE PERIOD WITH THE BULK OF THE
SYNOPTIC SCALE LIFT OVER THE CWA/MSA THIS AFTN THROUGH EARLY
SATURDAY. EXPECT SCT/NUMEROUS CONVECTION OVER THE CWA/MSA THIS
AFTN THROUGH EARLY SAT. SOME STORMS MAY BECOME STRONG/SEVERE THIS
AFTN/EVENING WHEN CONSIDERING NAM DETERMINISTIC BRN VALUES. HEAVY
RAINFALL MAY OCCUR DRG CONVECTION YET UNCERTAINTY WITH REGARD TO
THE PSN OF THE SFC LOW TODAY (DIVERGENT DETERMINISTIC OUTPUT) AND
SIGNIFICANT VERTICAL SHEAR (LOWER RAINFALL EFFICIENCY)...NOT
CONFIDENT ENOUGH TO INTRODUCE A FLOOD WATCH AT THIS TIME. DRIER
ATMOSPHERIC CONDITIONS EXPECTED SATURDAY MID MORNING/AFTN FROM
WEST TO EAST AS THE FOREGOING UPPER SYSTEM MOVES EAST.

MARINE/COASTAL TODAY THROUGH SATURDAY...VERTICAL MIXING OF
STRONG MOMENTUM FROM ALOFT WL CONTRIBUTE TO SCA CONDITIONS OVER
THE WATERS TODAY. ANTICIPATE A MODERATE RISK OF RIP CURRENTS TODAY
BASED ON EXPECTED WIND/ RECENT FULL MOON/WAVEWATCH OUTPUT. BOB
HALL PIER/ROCKPORT TIDE LEVELS BELOW 2FT MSL AND NOT ANTICIPATING
A RISE TO SUCH TODAY. THE RISK FOR SCA CONDITIONS/RIP CURRENTS WL
DECREASE SATURDAY.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...SFC AND H85 COLD
FRONTS ARE PROG TO BE EAST OF THE CWA AT THE START OF THE LONG TERM
PERIOD. MID/UPPER LEVEL TROUGH AXES SHOULD THEN SHIFT EAST OVERNIGHT
WITH SKIES RAPIDLY CLEARING THROUGH THE NIGHT. NORTHWEST LLVL FLOW
WILL WEAKEN THROUGH THE DAY ON SUNDAY AS SURFACE HIGH PRESSURE
APPROACHES THE REGION. A VERY DRY ATMOSPHERIC COLUMN SUNDAY NIGHT
AND WEAK PRESSURE GRADIENT FORCES WILL ALLOW FOR STRONG RADIATIONAL
COOLING ACROSS THE CWA. MIN TEMPS SUNDAY NIGHT ARE CURRENTLY
FORECAST TO BE THE COOLEST OF THE SEASON SO FAR. DESPITE A COOL
MORNING ON MONDAY...A RAPID WARMUP SHOULD OCCUR WITH A 30 PLUS
DEGREE DIURNAL SWING LIKELY. LLVL MOISTURE IS PROG TO SLOWLY
INCREASE THROUGH THE DAY TUESDAY WITH MORE SIGNIFICANT WAA TO OCCUR
TUES NIGHT AND WEDNESDAY. WAA SHOWERS WILL BE POSSIBLE LATE TUESDAY
NIGHT INTO WEDNESDAY ACROSS THE COASTAL WATERS AND EASTERN THIRD OF
INLAND S TX...AS DEEP MOISTURE RETURNS TO THE AREA AND A DEEP
MID/UPPER LEVEL TROUGH DIGS INTO THE SW CONUS. UNSEASONABLY WARM
TEMPERATURES EXPECTED FOR LATE NEXT WEEK ALONG WITH BREEZY AND HUMID
CONDITIONS. NEXT SIGNIFICANT FALL COLD FRONT IS NOT CURRENTLY
EXPECTED TO ARRIVE UNTIL LATE NEXT WEEK/WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    83  74  83  62  83  /  70  60  50   0   0
VICTORIA          82  71  82  58  80  /  70  70  70  10   0
LAREDO            87  70  85  59  86  /  50  40  20   0   0
ALICE             84  72  84  58  85  /  70  60  40   0   0
ROCKPORT          83  74  81  63  81  /  70  70  70  10   0
COTULLA           85  68  83  56  85  /  70  60  20   0   0
KINGSVILLE        84  74  85  61  85  /  70  60  50   0   0
NAVY CORPUS       82  75  82  66  82  /  60  60  60  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
     JIM WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
     PATRICIO...VICTORIA.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
     ARANSAS TO PORT O'CONNOR.

&&

WC/87...SHORT TERM
Hazardous weather outlook, Oct 30, 6:00 AM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT FRI OCT 30 2015

TXZ229>234-239>247-311100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
600 AM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT OVER THE NORTHERN SOUTH TEXAS COUNTIES OF LASALLE...
MCMULLEN...LIVE OAK...BEE...GOLIAD AND VICTORIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST ACROSS PRIMARILY
THE EASTERN HALF OF SOUTH TEXAS ON SATURDAY MORNING. BRIEF HEAVY
RAINFALL WITH THESE STORMS COULD PRODUCE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND
TONIGHT.

GMZ230-235-250-255-270-275-311100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
600 AM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS TODAY AND TONIGHT.
SMALL CRAFT ADVISORY CONDITIONS EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS THUNDERSTORMS SATURDAY MORNING.
SMALL CRAFT ADVISORY CONDITIONS EXPECTED SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND
TONIGHT.

87/79

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 6:55 AM CDTWind AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more11 hr
Oct 30, 10:23 AM CDTSpecial Marine WarningCRP82 min
Oct 30, 11:33 AM CDTSpecial Weather StatementCRPKleberg27 min
Oct 30, 12:40 PM CDTSpecial Marine WarningCRP65 min
Oct 30, 1:20 PM CDTSpecial Marine WarningCRP85 min
Oct 30, 2:57 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria5 days
Oct 30, 5:43 PM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, San Patricio11 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.